Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 62, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at May 27, 2025, 8:31 PM CDT for Franklin County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2025, 8:31 PM CDT (01:31 UTC)
- Expired
- May 27, 2025, 9:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 27, 6:40 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 27, 6:40 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 640 PM CDT Tue May 27 2025 ...New AVIATION... .NEAR TERM... (Tonight) Issued at 339 PM CDT Tue May 27 2025 As one surface low pressure system tracks northward into TN, a secondary surface low over northern MS is approaching the region. Subsidence behind the broad area of showers has led to some scouring of cirrus over the TN Valley. At the surface, satellite imagery indicates some horizontal convective roll development oriented from southwest to northeast. Some enhanced convergence boundaries are slightly noticeable with more cumulus congestus over northwest AL, which has a low chance of maturing into a broader thunderstorm. Heavy rainfall will be an additional threat with any stronger storms that develop, as a stationary thunderstorm this morning led to some water covering roadways and making them impassable in Jackson County. This is supported by Corfidi upshear vectors around 11 kts, which would result in potential backbuilding of any storms. Previous thinking from the earlier discussion remains on track, so have included portions of that below for the remainder of the evening into the overnight period. Previous discussion excerpt: A weaker area of convergence is still in place north of the TN Valley along a cold front that stretches from near the Graves community in NW Mississippi NE to near the Nashville area. This may be the focus for some isolated to scattered thunderstorm development later this afternoon. 0-6 km shear increases later today ahead of the front in much of our guidance to around 40 knots. The combination of the shear and a very moist airmass (dewpoints in the upper 60s to lower 70s) ahead of this feature may allow for a few storms to be strong to severe later this afternoon into the early evening hours before dissipating. Main threat would be damaging winds or large hail. However, a tornado or two cannot be ruled out given the 0-1 helicity forecast by some models. The confidence is low that this will happen, but we already have around 500 J/KG of SBCAPE and between 500-1000 J/KG of MUCAPE in place ahead of this front. Not expecting that to change much into the afternoon hours, despite the cloud cover along and ahead of that front. One question is how long this activity will last. Most guidance does quickly push the front through the area during the afternoon with maybe the back edge of convection lingering over far NE Alabama into eastern portions of our TN counties around 9 or 10 PM CDT. NAM12 does linger convection longer, but sticking close to NBM for now. Several models planar RH fields show possible clearing between 10 PM and 1 AM tonight. Coupled with light winds and the antecedent rainfall, dense fog looks more like it could be an issue overnight. Increased coverage of fog to patchy or areas south of the TN/AL border, where clouds should dissipate more. A Dense Fog Advisory may be needed if clearing occurs very quickly this evening for the overnight period. Some drier air should work into the area around daybreak into early Wednesday morning. This may help to keep dense fog from being too widespread. This will also likely help lows to drop into the lower to mid 60s. && .SHORT TERM... (Wednesday through Friday) Issued at 1211 PM CDT Tue May 27 2025 As the front continues eastward on Wednesday, a broad occluded surface low develops over northern Tennessee into the Ohio Valley. This will likely keep isolated to scattered rainfall in the forecast and cloudy conditions over the area on Wednesday. Highs should be a tad cooler only reaching the mid to upper 70s due to showers and cloud cover. Wednesday night into Thursday may be another round of some patchy fog at least. However, the stalled front to our south returns northward Wednesday afternoon and evening. Some models push some strong forcing into NW Alabama as a result Wednesday evening or overnight into Thursday and increase instability. Shear doesn't look very impressive though. However, at the very least another cluster of thunderstorms develop late Wednesday night into Thursday over northern Alabama and southern middle Tennessee as a result, as this forcing moves east across the area. Heavy rainfall and lightning look like the bigger threats with this activity right now. This combination should keep fog at bay early Thursday morning and keep high temperatures cooler. Likely, we will only reach the lower to mid 70s as a result. Thursday night we should see a break in rainfall and convection as subsidence behind the departing disturbance pushes further east of the area. However, a more pronounced upper level trough axis and an associated stronger cold front develops over the Mid/upper Mississippi Valley region at the same time. Shear and instability pool ahead of this front late Thursday night into the very early morning hours on Friday. Another round of showers and thunderstorms are hinted at by guidance developing to the north or west of the area. This activity possibly pushes southeast into southern middle Tennessee and northern Alabama. However, the stronger shear may remain north of the area. Some models do develop enough shear ahead of the front this far south to warrant some severe thunderstorm risk, but confidence is very low given the disparity in models concerning this aspect of the forecast. The cold front quickly moves southeast through the area in most guidance by 10 AM on Friday. This system forms a strong occluded surface low and wraps additional showers around it into northern Alabama and southern middle Tennessee Friday afternoon before pulling northeast in the evening. It also advects much drier and cooler air into the area. Highs on Friday despite some sunny skies will only climb into the upper 60s to around 75 degrees. && .LONG TERM... (Friday night through Tuesday) Issued at 1211 PM CDT Tue May 27 2025 A more prolonged break from the cloudy conditions and rainy/stormy weather are expected Friday night into next weekend. With full sunshine, highs will only climb into the mid 70s to around 80 degrees. Some guidance hints at a upper low dropping southeast through NW flow aloft, but most of them keep it west of the area. && .AVIATION... (00Z TAFS) Issued at 640 PM CDT Tue May 27 2025 A band of rainfall has moved into the KHSV terminal and created MVFR to IFR conditions with heavy rainfall reducing visibilities to less than 2 miles at times. This line continues to back build and will train across the terminal over the next hour or two. Showers and any rumble of thunder or two should move out of both terminals ~03Z. Timing will depend on the pace of the slow moving boundary. Expecting more fog tonight, between 10-14Z, creating MVFR conditions. Additional low chance showers and thunderstorms will return tomorrow afternoon, thus introduced a PROB30 for the latter half of the TAF period. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...30 SHORT TERM....AMP LONG TERM....AMP AVIATION...JMS
In the hours before
Local storm report, May 27, 4:06 PM CDT, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
406 PM CDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Tornado 6 W Estill Springs 35.27N 86.23W
05/25/2025 Franklin TN NWS Storm Survey
A tornado touched down just east of the
Bluegill Grill and Marina, producing
sporadic tree damage between Holiday Drive
and Awalt Road. The fallen trees missed the
Bigfoot statue at the Bigfoot RV and Boat
Storage facility located at the end of Awalt
Road. At this location, the tornado was
approximately 100 yards wide, snapping and
uprooting several hardwood trees. Windspeeds
at this location were 93 mph, consistent
with an EF1 tornado. From here, the tornado
continued skipping to the East/Southeast,
producing sporadic tree damage along the
path on Rock Creek Road and again just after
crossing 41A. Several hardwood and softwood
trees were snapped and uprooted on Taylor
Road. Sporadic tree damage continued north
and east of Estill Springs, with several
areas of large branches downed along the
path. The tornado lifted east of Hwy 41A.
&&
AMPLocal storm report, May 27, 4:12 PM CDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
412 PM CDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM Tornado 8 WNW Stevenson 34.91N 85.96W
05/25/2025 Jackson AL NWS Storm Survey
A survey team from the NWS in Huntsville, AL
and Jackson County EMA, has determined that
an EF-0 tornado caused damage in
northeastern Jackson County. The tornado had
maximum estimate winds of 85 mph. The
initial damage was observed in the Cave
Springs area near County Road 54, where
large tree branches were downed as the
tornado tracked east-southeast. Additional
indicators of tree damage were found near
the intersection of County Road 53 and
County Road 147. The tornado then progressed
along Highway 117 into Stevenson, where
trees were observed to be uprooted or had
large branches broken. As the primary damage
indicators were related to trees, and
considering the above-average rainfall
experienced in May, the estimated wind
speeds were slightly reduced to account for
highly saturated ground conditions.
&&
AMPSpecial weather statement, May 27, 6:53 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Huntsville AL
653 PM CDT Tue May 27 2025
ALZ006-280045-
Madison AL-
653 PM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MADISON COUNTY THROUGH
745 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marshall Space Flight Center, or over Redstone Arsenal, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Maysville, Huntsville, Alabama A And M University, Marshall Space
Flight Center, University Of Alabama In Huntsville, Hampton Cove,
Redstone Arsenal, Brownsboro, Gurley, and Farley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3487 8635 3483 8633 3481 8635 3479 8633
3479 8634 3476 8634 3473 8636 3464 8636
3457 8667 3458 8668 3459 8670 3470 8676
3489 8634
TIME...MOT...LOC 2353Z 246DEG 20KT 3466 8664
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPSpecial weather statement, May 27, 7:42 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Huntsville AL
742 PM CDT Tue May 27 2025
TNZ076-096-097-280130-
Franklin TN-Moore TN-Lincoln TN-
742 PM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT MOORE...CENTRAL LINCOLN AND
NORTHERN FRANKLIN COUNTIES THROUGH 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Howell, Hurdlow, Lynchburg, Mimosa, St. Andrews, Tims Ford Lake,
Woods Reservoir, Alto, Kelso, and Mulberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3533 8620 3536 8616 3534 8603 3531 8600
3529 8592 3522 8586 3519 8587 3509 8673
3537 8659 3536 8649 3533 8646 3532 8642
3535 8641 3536 8633 3541 8629 3541 8626
TIME...MOT...LOC 0042Z 252DEG 16KT 3520 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AMPSpecial weather statement, May 27, 8:08 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Huntsville AL
808 PM CDT Tue May 27 2025
ALZ006-007-280200-
Madison AL-Morgan AL-
808 PM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MADISON AND EAST
CENTRAL MORGAN COUNTIES THROUGH 900 PM CDT...
At 808 PM CDT, Doppler radar was tracking a strong thunderstorm near
Redstone Arsenal, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Maysville, Gurley, Laceys Spring, Farley, Ryland, Hampton Cove,
Redstone Arsenal, Owens Cross Roads, Whitesburg, and Brownsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3474 8635 3473 8636 3463 8636 3461 8633
3451 8653 3453 8655 3449 8656 3447 8661
3456 8673 3486 8645
TIME...MOT...LOC 0108Z 237DEG 17KT 3456 8664
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:16 PM CDT | Tornado Warning | HUN | Madison | 29 min |
| May 27, 7:39 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 33 min |
| May 27, 8:08 PM CDT | Special Weather Statement | HUN | Madison | 52 min |
| May 27, 8:15 PM CDT | Tornado Warning | HUN | Madison, Morgan | 26 min |
| May 27, 8:50 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 25 min |
| May 27, 9:14 PM CDT | Special Weather Statement | HUN | Jackson | 46 min |
| May 27, 10:04 PM CDT | Special Weather Statement | HUN | Jackson | 41 min |
| May 27, 10:42 PM CDT | Special Weather Statement | HUN | Jackson | 48 min |
| May 28, 1:07 AM CDT | Special Weather Statement | HUN | Marshall | 38 min |
| May 28, 1:57 AM CDT | Special Weather Statement | HUN | Marshall | 48 min |
| May 28, 2:55 AM CDT | Special Weather Statement | HUN | Marshall | 50 min |
| May 28, 3:49 AM CDT | Special Weather Statement | HUN | Marshall | 56 min |
| May 28, 4:19 AM CDT | Special Weather Statement | HUN | DeKalb | 41 min |
| May 28, 5:05 AM CDT | Special Weather Statement | HUN | DeKalb | 40 min |
| May 28, 5:41 AM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 49 min |
| May 28, 6:43 AM CDT | Areal Flood Warning | HUN | DeKalb, Marshall | 3 hr |
| May 28, 1:32 PM CDT | Areal Flood Warning | HUN | DeKalb | 3 hr |
| May 27, 7:42 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 48 min |
| May 27, 8:20 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 55 min |
| May 27, 9:12 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 42 min |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.